Alert archive / Arizona / Wind Advisories in 2011

Wind Advisory 19, NWS Flagstaff, AZ

April 28, 20115 counties in Arizona

NWS Flagstaff, AZ issued this wind advisory at Apr 28, 2011, 2:42 PM MST for 5 counties in Arizona. It took effect at Apr 29, 2011, 9:00 AM MST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2011, 2:42 PM MST (21:42 UTC)
In effect from
Apr 29, 2011, 9:00 AM MST
Expired
Apr 29, 2011, 8:00 PM MST
In force
11 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2011-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2011-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2545 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

115 
WWUS75 KFGZ 282142
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
242 PM MST THU APR 28 2011

AZZ009>014-017-039-040-290545-
/O.NEW.KFGZ.WI.Y.0019.110429T1600Z-110430T0300Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...SHOW LOW...DILKON
242 PM MST THU APR 28 2011

...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM MST FRIDAY. 

* TIMING: EXPECT WINDS TO INCREASE SIGNIFICANTLY MID-MORNING
  FRIDAY...THEN CONTINUE INTO THE EARLY EVENING.

* WINDS: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 55
  MPH. 

* IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING
  INTERSTATE 40 FROM WINSLOW TO THE NEW MEXICO LINE AND HIGHWAY
  191 IN THE NAVAJO NATION. AREAS OF BLOWING DUST AND REDUCED
  VISIBILITIES WILL ALSO BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ015-016-018-038-290545-
/O.NEW.KFGZ.WI.Y.0019.110429T1600Z-110430T0300Z/
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-NORTHERN GILA COUNTY-
OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...FLAGSTAFF...PAYSON...SEDONA
242 PM MST THU APR 28 2011

...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM MST FRIDAY. 

* TIMING: EXPECT WINDS TO INCREASE SIGNIFICANTLY MID-MORNING
  FRIDAY...THEN CONTINUE INTO THE EARLY EVENING. LOCAL GUSTS IN
  EXCESS OF 40 MPH MAY START AS EARLY AS TONIGHT FOR FAVORED
  LOCATIONS LIKE DONEY PARK AND HIGHWAY 89A NORTH OF FLAGSTAFF. 

* WINDS: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50
  MPH. 

* IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING
  INTERSTATE 40 THROUGH FLAGSTAFF AND HIGHWAY 89A NORTH OF
  FLAGSTAFF. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
6 follow-up statements
319 
WWUS75 KFGZ 290510
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1010 PM MST THU APR 28 2011

AZZ009>014-017-039-040-291315-
/O.CON.KFGZ.WI.Y.0019.110429T1600Z-110430T0300Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...SHOW LOW...DILKON
1010 PM MST THU APR 28 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM MST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM MST FRIDAY. 

* TIMING: EXPECT WINDS TO INCREASE SIGNIFICANTLY MID-MORNING 
  FRIDAY...THEN CONTINUE INTO THE EARLY EVENING. 

* WINDS: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 55 
  MPH. 

* IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING 
  INTERSTATE 40 FROM WINSLOW TO THE NEW MEXICO LINE AND HIGHWAY 
  191 IN THE NAVAJO NATION. AREAS OF BLOWING DUST AND REDUCED 
  VISIBILITIES WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ015-016-018-038-291315-
/O.CON.KFGZ.WI.Y.0019.110429T1600Z-110430T0300Z/
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-NORTHERN GILA COUNTY-
OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...FLAGSTAFF...PAYSON...SEDONA
1010 PM MST THU APR 28 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM MST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM MST FRIDAY. 

* TIMING: EXPECT WINDS TO INCREASE SIGNIFICANTLY MID-MORNING
  FRIDAY...THEN CONTINUE INTO THE EARLY EVENING. LOCALLY STRONG
  GUSTS TO AROUND 50 MPH CAN BE EXPECTED TONIGHT THROUGH FRIDAY
  AFTERNOON FOR FAVORED LOCATIONS SUCH AS DONEY PARK AND HIGHWAY
  89A NORTH OF FLAGSTAFF.

* WINDS: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 
  MPH. 

* IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING 
  INTERSTATE 40 THROUGH FLAGSTAFF AND HIGHWAY 89A NORTH OF 
  FLAGSTAFF. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
450 
WWUS75 KFGZ 291051
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
351 AM MST FRI APR 29 2011

AZZ009>014-017-039-040-300300-
/O.CON.KFGZ.WI.Y.0019.110429T1600Z-110430T0300Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...SHOW LOW...DILKON
351 AM MST FRI APR 29 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM
MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM
MST THIS EVENING. 

* TIMING: EXPECT WINDS TO INCREASE SIGNIFICANTLY BY MID-MORNING...THEN
  CONTINUE INTO THE EARLY EVENING.

* WINDS: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 55 
  MPH. 

* IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING 
  INTERSTATE 40 FROM WINSLOW TO THE NEW MEXICO LINE AND HIGHWAY 
  191 IN THE NAVAJO NATION. AREAS OF BLOWING DUST AND REDUCED 
  VISIBILITIES WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ015-016-018-038-300300-
/O.CON.KFGZ.WI.Y.0019.110429T1600Z-110430T0300Z/
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-NORTHERN GILA COUNTY-
OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...FLAGSTAFF...PAYSON...SEDONA
351 AM MST FRI APR 29 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM
MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM
MST THIS EVENING. 

* TIMING: EXPECT WINDS TO INCREASE SIGNIFICANTLY BY MID-MORNING...THEN
  CONTINUE INTO THE EARLY EVENING. 

* WINDS: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 
  MPH. 

* IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING 
  INTERSTATE 40 THROUGH FLAGSTAFF AND HIGHWAY 89A NORTH OF 
  FLAGSTAFF. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
921 
WWUS75 KFGZ 291829
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1129 AM MST FRI APR 29 2011

AZZ009>014-017-039-040-300300-
/O.CON.KFGZ.WI.Y.0019.000000T0000Z-110430T0300Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...SHOW LOW...DILKON
1129 AM MST FRI APR 29 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING: STRONG AND GUSTY WINDS HAVE DEVELOPED...AND WILL
  CONTINUE INTO THE EARLY EVENING.

* WINDS: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 55 
  MPH. 

* IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING
  INTERSTATE 40 FROM EAST OF FLAGSTAFF TO THE NEW MEXICO LINE AND
  HIGHWAY 191 IN THE NAVAJO NATION. AREAS OF INTERMITTENT BLOWING
  DUST AND REDUCED VISIBILITIES CAN BE ANTICIPATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ015-016-018-038-300300-
/O.CON.KFGZ.WI.Y.0019.000000T0000Z-110430T0300Z/
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-NORTHERN GILA COUNTY-
OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...FLAGSTAFF...PAYSON...SEDONA
1129 AM MST FRI APR 29 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING: STRONG AND GUSTY WINDS HAVE DEVELOPED...AND WILL
  CONTINUE INTO THE EARLY EVENING.

* WINDS: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 
  MPH. 

* IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING 
  INTERSTATE 40 THROUGH FLAGSTAFF AND HIGHWAY 89A NORTH OF 
  FLAGSTAFF. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
508 
WWUS75 KFGZ 300032
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
532 PM MST FRI APR 29 2011

AZZ015-016-018-038-300145-
/O.CAN.KFGZ.WI.Y.0019.000000T0000Z-110430T0300Z/
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-NORTHERN GILA COUNTY-
OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...FLAGSTAFF...PAYSON...SEDONA
532 PM MST FRI APR 29 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. 

WINDS ALONG AND SOUTH OF THE MOGOLLON RIM HAVE DECREASED BELOW
WIND ADVISORY CRITERIA...THEREFORE THE ADVISORY HAS BEEN CANCELLED
FOR THESE AREAS. WINDS WILL CONTINUE TO DECREASE OVERNIGHT.

$$

AZZ009>014-017-039-040-300300-
/O.CON.KFGZ.WI.Y.0019.000000T0000Z-110430T0300Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...SHOW LOW...DILKON
532 PM MST FRI APR 29 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING: STRONG AND GUSTY WINDS HAVE DEVELOPED...AND WILL 
  CONTINUE INTO THE EARLY EVENING. 

* WINDS: SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING 
  INTERSTATE 40 FROM EAST OF FLAGSTAFF TO THE NEW MEXICO LINE 
  AND HIGHWAY 191 IN THE NAVAJO NATION. AREAS OF INTERMITTENT 
  BLOWING DUST AND REDUCED VISIBILITIES CAN BE ANTICIPATED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
911 
WWUS75 KFGZ 300116
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
616 PM MST FRI APR 29 2011

AZZ009>014-017-039-040-300300-
/O.CON.KFGZ.WI.Y.0019.000000T0000Z-110430T0300Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...SHOW LOW...DILKON
616 PM MST FRI APR 29 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING: STRONG AND GUSTY WINDS WILL CONTINUE INTO THE EARLY
  EVENING.

* WINDS: SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING 
  INTERSTATE 40 FROM EAST OF FLAGSTAFF TO THE NEW MEXICO LINE 
  AND HIGHWAY 191 IN THE NAVAJO NATION. AREAS OF INTERMITTENT 
  BLOWING DUST AND REDUCED VISIBILITIES CAN BE ANTICIPATED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
196 
WWUS75 KFGZ 300241
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
741 PM MST FRI APR 29 2011

AZZ009>014-017-039-040-300345-
/O.EXP.KFGZ.WI.Y.0019.000000T0000Z-110430T0300Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...SHOW LOW...DILKON
741 PM MST FRI APR 29 2011

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. 

WIND SPEEDS HAVE DECREASED BELOW ADVISORY CRITERIA ACROSS
NORTHEAST ARIZONA THIS EVENING...THEREFORE THE WIND ADVISORY WILL
BE ALLOWED TO EXPIRE. EXPECT BREEZY SOUTHWEST WINDS DECREASING AND
SHIFTING TO NORTHERLY OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 28, 9:49 AM MST, 4 hours 53 minutes earlier.

Area forecast discussion, Apr 28, 9:49 AM MST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
949 AM MST THU APR 28 2011

.SYNOPSIS...SOUTHWEST WINDS WILL BE ON THE INCREASE TODAY AS A STORM
SYSTEM APPROACHES. FOR FRIDAY...EXPECT WIDESPREAD WINDY CONDITIONS
WITH WIND GUSTS OF 40 TO 55 MPH FRIDAY AS THE STORM CENTER MOVES
ACROSS THE GREAT BASIN. ON SATURDAY...A MUCH COOLER AIR MASS WILL
MOVE ACROSS THE AREA WITH HIGH TEMPERATURES 10 TO 15 DEGREES COOLER
THAN ON FRIDAY. BY SUNDAY AND EARLY NEXT WEEK...THE STORM WILL HEAD
EASTWARD WITH WARMING DAYTIME TEMPERATURES AND DRY CONDITIONS.

&&

.DISCUSSION...BREEZY CONDITIONS WITH DAYTIME TEMPS SLIGHTLY WARMER
THAN NORMAL ARE ANTICIPATED TODAY. SOUTHWEST WINDS WILL INCREASE AS
THE DAY WEARS ON. GUSTIER WINDS ARE LIKELY TOMORROW AS A LOW
PRESSURE SYSTEM TO THE NORTH TIGHTEN PRESSURE GRADIENTS ACROSS THE
NORTHLAND.

&&

.PREV DISCUSSION /300 AM MST/...HIGH PRESSURE WILL HEAD EASTWARD AS
A STORM SYSTEM CENTERED OVER THE PACIFIC NORTHWEST BEGINS TO TAKE
SHAPE. THE MAIN IMPACT TODAY WILL BE STRENGTHENING PRESSURE
GRADIENTS WITH SOUTHWEST WINDS OF 15-25 MPH GUSTING TO 30-40 MPH
DEVELOPING DURING THE AFTERNOON. HIGH TEMPERATURES WILL WARM FURTHER
AS SOUTHWEST FLOW ADVECTS WARMER AIR ACROSS ARIZONA.
OVERNIGHT...WINDS ALOFT WILL CONTINUE TO INCREASE WITH GUSTY WINDS
ACROSS MOST AREAS. WINDS WILL BE PARTICULARLY STRONG ON THE EASTERN
SIDE OF THE MOGOLLON RIM FROM THE HOUSEROCK VALLEY DOWN THROUGH
DONEY PARK. WINDS WILL ALSO BE STRONG AND GUSTY ACROSS THE AREA JUST
TO THE NORTH OF THE WHITE MOUNTAINS SUCH AS VERNON.

ON FRIDAY...THE PACIFIC NORTHWEST LOW AND ASSOCIATED COLD FRONT WILL
SWEEP ACROSS THE GREAT BASIN. PERSISTENT AND STRONG UPWARD MOTION
ACROSS THE FOUR CORNERS AREA WILL RESULT IN STRENGTHENING SURFACE
PRESSURE GRADIENTS THROUGH THE DAY. IN ADDITION...WINDS ALOFT WILL
STRENGTHEN IN ADVANCE OF THE STORM/COLD FRONT. AS A
RESULT...EXPECTING SUSTAINED WINDS OF 25-35 MPH WITH GUSTS FROM
40-55 MPH DURING THE DAY FRIDAY. WINDS SHOULD GRADUALLY DIMINISH
FRIDAY NIGHT.

FOR SATURDAY...MODELS SHOW A SURFACE COLD FRONT MOVING ACROSS MOST
OF NORTHERN ARIZONA BY SATURDAY MORNING...BUT CONTINUE TO DIFFER ON
JUST HOW COLD IT WILL BE. IN GENERAL...MODELS HAVE BACKED OFF THE
VERY COLDEST TEMPERATURES. HOWEVER..STILL THINK HIGH TEMPERATURES
WILL BE FROM 10 TO 15 DEGREES COOLER THAN ON FRIDAY. OVERALL MODEL
SOLUTIONS A BIT FURTHER NORTH WITH THE MID-LEVEL LOW CENTER. BUT
STILL APPEARS TO BE ENOUGH COLD AIR ALOFT AND MOISTURE TO CONTINUE
WITH A SLIGHT CHANCE OF DRY THUNDERSTORMS SATURDAY AFTERNOON AND
EVENING NORTH OF A LINE FROM WINDOW ROCK TO PAGE. SURFACE WINDS WILL
BE BRISK AND GUSTY OUT OF THE NORTH BEHIND THE FRONT.

FROM SUNDAY THROUGH WEDNESDAY...SUNDAY MORNING WILL SEE LOW
TEMPERATURES WELL BELOW NORMAL BEHIND THE STORM. OTHERWISE...DRY
WEATHER IS EXPECTED THROUGH THE PERIOD. WARMER WEATHER AND LIGHTER
WINDS ARE ANTICIPATED EARLY NEXT WEEK AS NORTHWEST FLOW ALOFT
DEVELOPS.

&&

.AVIATION...FOR THE 18Z PACKAGE...VFR CONDITIONS WITH MOSTLY CLEAR
SKIES EXPECTED FOR THE NEXT 24 HOURS. BREEZY SW WINDS 10 TO 20 KTS
WITH GUSTS UP TO 35 KTS TO DEVELOP 17Z-19Z AND CONTINUE THROUGH 03Z
BEFORE DECREASING OVERNIGHT. AREAS EAST AND NORTHEAST OF THE KAIBAB
PLATEAU...SAN FRANCISCO PEAKS AND MOGOLLON RIM MAY EXPERIENCE STRONG
MOUNTAIN WAVE INDUCED SFC WINDS TO THE EAST AND NORTHEAST OF THESE
FEATURES. SW WINDS TO BECOME STRONG BTWN 15-17Z FRIDAY 15-25 KTS
WITH GUSTS FROM 35 TO 45 KTS. AREAS OF BL DUST WITH LCL MVFR VSBYS
DUE TO DUST.  AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...
A LOW PRESSURE TROUGH APPROACHING FROM THE NORTHWEST WILL BRING
BREEZY SOUTHWEST WINDS TODAY...WITH CONDITIONS APPROACHING CRITICAL
FIRE WEATHER THRESHOLDS...MAINLY OVER COCONINO COUNTY. FOR FRIDAY...
THE TROUGH WILL BE JUST TO THE NORTHWEST WITH EVEN STRONGER WINDS
AND DRY CONDITIONS BRINGING CRITICAL FIRE WEATHER TO MUCH OF THE
AREA ON FRIDAY.

SATURDAY THROUGH MONDAY...
A LOW PRESSURE TROUGH WILL TRAVERSE THE WESTERN UNITED STATES
SATURDAY THROUGH EARLY MONDAY...PUSHING EAST OF ARIZONA LATE MONDAY.
BREEZY WINDS AND HIGH TEMPERATURES 5 TO 10 DEGREES BELOW NORMAL ARE
EXPECTED SATURDAY AND SUNDAY...AND RETURNING TO NEAR NORMAL MONDAY.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FOR FRIDAY FROM
1100 AM UNTIL 800 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
VALUES FIRE WEATHER ZONES 107>118-137>140.

&&

PUBLIC..............KD/MCCOLLUM
AVIATION/FIRE WX....TC/MAS

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Apr 28, 3:35 AM MST, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
335 AM MST THU APR 28 2011

AZZ004>018-037>040-290715-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
335 AM MST THU APR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

AN APPROACHING STORM SYSTEM WILL BRING GUSTY SOUTHWEST WINDS OF 15
TO 25 MPH WITH A FEW GUSTS NEAR 40 MPH THIS AFTERNOON.
FOR TONIGHT...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45
MPH ARE POSSIBLE IN THE AREAS ALONG AND WEST OF HIGHWAY 89A FROM
THE HOUSEROCK VALLEY THROUGH DONEY PARK. A WIND ADVISORY MAY BE
NEEDED FOR THESE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY...STRONG SOUTHWEST WINDS WILL RETURN TO ALL OF NORTHERN
ARIZONA. SOUTHWEST WINDS SUSTAINED AT 20 TO 35 MPH WITH GUSTS OF 40
TO 55 MPH ARE ANTICIPATED. A WIND ADVISORY MAY BE NEEDED FOR MUCH OF
THE AREA. LOCAL AREAS OF BLOWING DUST WILL BE POSSIBLE ESPECIALLY
ACROSS THE LITTLE COLORADO RIVER VALLEY AND NAVAJO NATION. LOW
RELATIVE HUMIDITY VALUES ARE LIKELY TO PRODUCE CRITICAL FIRE
WEATHER CONDITIONS. AS A RESULT...A RED FLAG WARNING IS IN EFFECT
ON FRIDAY FOR MUCH OF NORTHERN ARIZONA. PLEASE REFER TO
WEATHER.GOV/FLAGSTAFF FOR MORE DETAILS.

SATURDAY THROUGH MONDAY...THE PROBABILITY FOR HAZARDOUS WEATHER IS
LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 3:11 AM MSTRed Flag WarningFGZApache, Coconino, Gila, Navajo, Yavapai41 hr

Nearby

Wind Advisories in Arizona, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.